# SDR BKEA20160204

- Difficulty date: February 4, 2016
- Submitted: February 4, 2016
- Operation: General aviation
- Aircraft: N814R
- Make and model: Gulstm GIV
- Aircraft serial: 1468
- Aircraft time: 5,853 hours, 3,066 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Actuator
- Part number: 1159SCL202145
- Part serial: A923
- Condition: Leaking
- Location: Hyd System
- Part time: 5,853 hours, 3,066 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

SHORTLY AFTER TOP OF DESCENT, AT FL400, AN AMBER CAS MESSAGE SHOWED, CHECK HYD FLUID QUANTITY. THE CREW NOTED THE LOW LEVEL OF COMBINED SYSTEM HYDRAULIC FLUID.  THE LEVEL WAS DEPLETING RATHER RAPIDLY, UNTIL EVENTUALLY INDICATING ZERO AND FOLLOWED BY A RED CAS MESSAGE OF , HYD QUANTITY LOW.  WEATHER CONDITIONS  WERE RATHER UNFAVORABLE, WITH THE CEILING OVC020 AND WINDS 250/35.  WEATHER WAS CLEAR, WITH WINDS RIGHT DOWN THE RUNWAY AT 41KTS.  NOT ASSURED THAT I WOULD HAVE WHEEL BRAKES, OPTED FOR THE 12,000 RUNWAY INSTEAD OF A MUCH SHORTER RUNWAY AT OTHER FIELD.  WAS ALSO UNSURE OF THE AVAILABLE EMERGENCY RESPONSE VEHICLES AVAILABLE AT SHORT RUNWAY.  AN EMERGENCY WAS DECLARED.  AT THIS TIME, WAS ON ABOUT A 30 MILE FINAL TO RUNWAY 25. AFTER A NORMAL LANDING, MET BY THE FIRE CHIEF WHO NOTED THAT I WAS LEAKING HYDRAULIC FLUID RATHER QUICKLY FROM THE CENTER SKEG NEAR THE BEACON AND THE LT WHEEL WELL.
